Added 25mcg Eltroxin and feel agitated

I have been on T3 only for about 18 months under the guidance of Dr P. Following a recent health scare, I had many tests and the blood test came back with a below range T4 (which I understand is because of the T3 although my Doctor doesnt realise this). However my TSH is 7.5 which I realise is high and rather than increase the T3 I wondered if I should add some T4 (again advised by Dr P). I have taken 25mcg of T4 on two consecutive days and ended up feeling agitated and with a headache. I cant remember what taking T4 was like and I dont think I got headaches with it. I definitely dont remember being agitated.

Do we think this is because my body is a bit in shock at receiving T4 (it is only 25mcg after all) and is this normal? Not sure if I should take another dose today.

By the way, I am extremely depressed at the moment and Im assuming this is because I am obviously hypothyroid again.

Last edited by

2 Replies

oldestnewest
  • I'm sorry your medication isn't working for you as you wish. It is trial and error for many of us.

    If you've felt worseafter adding Eltroxin, I would give it a miss at present although it may well be due to your high TSH.

    This is an excerpt re T3:-

    For someone taking 100 mcg of T3, we expect your pattern of lab results—a low TSH and high T3. However, your TSH and T3 levels are irrelevant to whether you're overstimulated or not. Two studies we just completed confirm other researchers findings: these tests are not reliable gauges of a patient's metabolic status. Many patients taking T3 have TSH and T3 levels like yours but still have severely low metabolic rates. Their metabolic rates become normal only when they increase their dosages further. Their metabolic rates become normal and they have no detectable overstimulation.

    web.archive.org/web/2010103...

    Our T4 is very low when we take T3 only.

    As you are being treated by Dr P you could phone and leave a message. The Eltroxin you have taken will take a number of weeks to leave your system and it may take a couple of days for your system to settle down.

  • The feeling wore off as the day progressed. I think I will take the 25mcg again now to see what happens. I have headache though that doesnt seem to want to be relieved.

You may also like...